Open Access
Translator Disclaimer
March 2007 Geometric characterization of intermittency in the parabolic Anderson model
Jürgen Gärtner, Wolfgang König, Stanislav Molchanov
Ann. Probab. 35(2): 439-499 (March 2007). DOI: 10.1214/009117906000000764

Abstract

We consider the parabolic Anderson problem tuu+ξ(x)u on ℝ+×ℤd with localized initial condition u(0, x)=δ0(x) and random i.i.d. potential ξ. Under the assumption that the distribution of ξ(0) has a double-exponential, or slightly heavier, tail, we prove the following geometric characterization of intermittency: with probability one, as t→∞, the overwhelming contribution to the total mass ∑xu(t, x) comes from a slowly increasing number of “islands” which are located far from each other. These “islands” are local regions of those high exceedances of the field ξ in a box of side length 2t log2t for which the (local) principal Dirichlet eigenvalue of the random operator Δ+ξ is close to the top of the spectrum in the box. We also prove that the shape of ξ in these regions is nonrandom and that u(t, ⋅) is close to the corresponding positive eigenfunction. This is the geometric picture suggested by localization theory for the Anderson Hamiltonian.

Citation

Download Citation

Jürgen Gärtner. Wolfgang König. Stanislav Molchanov. "Geometric characterization of intermittency in the parabolic Anderson model." Ann. Probab. 35 (2) 439 - 499, March 2007. https://doi.org/10.1214/009117906000000764

Information

Published: March 2007
First available in Project Euclid: 30 March 2007

zbMATH: 1126.60091
MathSciNet: MR2308585
Digital Object Identifier: 10.1214/009117906000000764

Subjects:
Primary: 60H25 , 82C44
Secondary: 35B40 , 60F10

Keywords: heat equation with random potential , Intermittency , Parabolic Anderson problem , quenched asymptotics , random environment

Rights: Copyright © 2007 Institute of Mathematical Statistics

JOURNAL ARTICLE
61 PAGES


SHARE
Vol.35 • No. 2 • March 2007
Back to Top